Alert archive / Minnesota / Snow Advisories in 2006
Snow Advisory 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this snow advisory at Mar 1, 2006, 2:47 PM CST for Lake of the Woods County, Minnesota. It took effect at Mar 1, 2006, 6:00 PM CST. It was in force for 1 min.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2006, 2:47 PM CST (20:47 UTC)
- In effect from
- Mar 1, 2006, 6:00 PM CST
- Expired
- Mar 1, 2006, 6:01 PM CST
- In force
- 1 min
- Issued by
- NWS Grand Forks, ND
County Lake of the Woods County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 227 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 012047 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 247 PM CST WED MAR 1 2006 ..STORM SYSTEM TO AFFECT MUCH OF NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA THROUGH TONIGHT... .A BAND OF HEAVY SNOW WILL FALL LATE THIS AFTERNOON INTO TONIGHT OVER PARTS OF NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA. THIS BAND OF HEAVY SNOW WILL BE RATHER NARROW WITH 5 TO 8 INCHES OF NEW SNOWFALL EXPECTED BY THURSDAY MORNING NEAR A LANGDON...CAVALIER...GRAFTON...THIEF RIVER FALLS...TO BEMIDJI LINE. THIS IS JUST A TAD FARTHER SOUTH THAN EARLIER EXPECTED. JUST SOUTH OF THIS BAND...2 TO 5 INCHES OF SNOW WILL FALL FROM DEVILS LAKE TO GRAND FORKS AND HILLSBORO TO PARK RAPIDS. SNOW ACCUMULATION FORECAST COULD STILL CHANGE IN THIS BAND AS IT IS STILL NOT KNOWN EXACTLY WHERE THE HEAVIEST WILL FALL. FARTHER SOUTH...INCLUDING FARGO...VALLEY CITY...WAHPETON AND FERGUS FALLS A MIX OF SLEET OR LIGHT SNOW WILL FALL THIS EVENING WITH A CHANCE OF LIGHT SNOW OVERNIGHT WITH ACCUMULATIONS UNDER AN INCH. THE SYSTEM RESPONSIBLE WILL MOVE FROM NEAR REGINA TO NEAR GRAND FORKS BY MIDNIGHT AND THEN TO EAST OF BEMIDJI BY THURSDAY MORNING. MNZ006-021200- /O.CAN.KFGF.HS.W.0003.000000T0000Z-060302T1200Z/ /O.NEW.KFGF.SN.Y.0002.060302T0000Z-060302T1200Z/ LAKE OF THE WOODS- INCLUDING THE CITY OF...BAUDETTE 247 PM CST WED MAR 1 2006 ...HEAVY SNOW WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY. THE HEAVY SNOW WARNING HAS BEEN CANCELLED. THE BAND OF HEAVY SNOW WILL FALL A BIT FARTHER SOUTH THAN EARLIER EXPECTED. SNOW WILL DEVELOP THIS EVENING AND THEN END THURSDAY MORNING WITH ACCUMULATIONS OF 2 TO 5 INCHES LIKELY...WITH HEAVIEST AMOUNTS NEAR THE BELTRAMI AND ROSEAU COUNTY LINES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ013-016-017-021200- /O.UPG.KFGF.WW.Y.0010.060302T0000Z-060302T1200Z/ /O.EXA.KFGF.HS.W.0003.000000T0000Z-060302T1200Z/ PENNINGTON-NORTH CLEARWATER-SOUTH BELTRAMI- INCLUDING THE CITIES OF...THIEF RIVER FALLS...BAGLEY...BEMIDJI 247 PM CST WED MAR 1 2006 ...HEAVY SNOW WARNING IN EFFECT UNTIL 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. THE HEAVY SNOW WARNING HAS BEEN EXPANDED SOUTH TO INCLUDE AREAS FROM THIEF RIVER FALLS TO BAGLEY TO BEMIDJI. LATEST FORECAST DATA INDICATES THAT SNOW WILL DEVELOP QUICKLY THIS EVENING AND BECOME HEAVY AT TIMES BEFORE ENDING THURSDAY MORNING. SNOW ACCUMULATIONS OF 5 TO 8 INCHES ARE EXPECTED...BUT WIDE VARIATIONS IN SNOW AMOUNTS ARE LIKELY. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ004-007-NDZ006>008-016-054-020600- /O.CON.KFGF.HS.W.0003.000000T0000Z-060302T0600Z/ KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA- EASTERN WALSH COUNTY-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...WARREN...CANDO...LANGDON... CAVALIER...GRAFTON...ADAMS 247 PM CST WED MAR 1 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR LOCATIONS FROM CANDO...TO LANGDON TO GRAFTON AND HALLOCK. SNOW WILL FALL TONIGHT WITH ACCUMULATIONS OF 5 TO 8 INCHES EXPECTED. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ005-008-009-021200- /O.CON.KFGF.HS.W.0003.000000T0000Z-060302T1200Z/ ROSEAU-EAST MARSHALL-NORTH BELTRAMI- INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN...RED LAKE 247 PM CST WED MAR 1 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY FOR LOCATIONS INCLUDING ROSEAU...MIDDLE RIVER AND WASKISH. SNOW WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE TONIGHT WITH TOTAL ACCUMULATIONS OF 5 TO 8 INCHES LIKELY BY THURSDAY MORNING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NDZ038-020600- /O.EXA.KFGF.WW.Y.0010.000000T0000Z-060302T0600Z/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 247 PM CST WED MAR 1 2006 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR BARNES COUNTY NORTH DAKOTA IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW AND SLEET...MIXED WITH FREEZING RAIN...WILL FALL LATE THIS AFTERNOON AND EARLY EVENING CAUSING SLICK ROADS. ACCUMULATIONS OF SNOW WILL BE UNDER AN INCH. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NDZ014-015-024-026-028-020600- /O.CON.KFGF.WW.Y.0010.000000T0000Z-060302T0600Z/ BENSON-RAMSEY-EDDY-NELSON-GRIGGS- INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE... NEW ROCKFORD...LAKOTA...COOPERSTOWN 247 PM CST WED MAR 1 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE DEVILS LAKE...NEW ROCKFORD....LAKOTA AND COOPERSTOWN AREAS. SNOW OF VARYING INTENSITY WILL FALL THIS EVENING AND THEN TAPER OFF LATE TONIGHT. NEW SNOWFALL AMOUNTS OF 2 TO 5 INCHES CAN BE EXPECTED BY LATE TONIGHT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ001-NDZ027-029-030-020600- /O.CON.KFGF.WW.Y.0010.060301T2200Z-060302T0600Z/ WEST POLK-GRAND FORKS-STEELE-TRAILL- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... GRAND FORKS...FINLEY...MAYVILLE 247 PM CST WED MAR 1 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE GRAND FORKS...CROOKSTON AND MAYVILLE AREAS. SNOW WILL DEVELOP LATE THIS AFTERNOON...MIXED WITH SLEET AT TIMES. SNOW OF VARYING INTENSITY WILL CONTINUE TONIGHT AND THEN END BY THURSDAY MORNING. NEW SNOWFALL AMOUNTS OF 2 TO 5 INCHES CAN BE EXPECTED. A MIX A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ002-014-015-022>024-021200- /O.CON.KFGF.WW.Y.0010.060302T0000Z-060302T1200Z/ NORMAN-RED LAKE-EAST POLK-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- INCLUDING THE CITIES OF...HALSTAD...RED LAKE FALLS...FOSSTON... MAHNOMEN...LAKE ITASCA...PARK RAPIDS 247 PM CST WED MAR 1 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY FOR LOCATIONS INCLUDING RED LAKE FALLS...FOSSTON...PARK RAPIDS AND MAHNOMEN. SNOW AND SLEET WILL DEVELOP THIS EVENING WITH SNOW CONTINUING OVERNIGHT. TOTAL ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RIDDLE
1 follow-up statement
000 WWUS43 KFGF 020001 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 601 PM CST WED MAR 1 2006 ...HEAVY SNOW TO AFFECT MUCH OF NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA THROUGH TONIGHT... .A BAND OF HEAVY SNOW WILL FALL TONIGHT OVER PARTS OF NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA. THIS BAND OF HEAVY SNOW IS NOW EXPECTED TO EXTEND FROM THE DEVILS LAKE TO LANGDON...CAVALIER ...GRAFTON...THIEF RIVER FALLS...AND BEMIDJI AREAS. IN THESE LOCATIONS STORM TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 5 TO 10 INCHES. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE...ESPECIALLY ALONG THE CANADIAN BORDER. THE HEAVY SNOW WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES AND MAKE TRAVEL DIFFICULT IF NOT IMPOSSIBLE AS DEEP SNOW PILES UP ON ROADWAYS. IN THE VALLEY CITY...GRAND FORKS... HILLSBORO...AND PARK RAPIDS AREAS...2 TO 5 INCHES OF SNOW ACCUMULATION WILL OCCUR BY THURSDAY MORNING. TRAVEL WILL BE HAZARDOUS IN THESE AREAS AS ROADWAYS BECOME SLIPPERY AND VISIBILITIES ARE REDUCED TO LESS THAN ONE HALF MILE AT TIMES. MNZ006-021200- /O.UPG.KFGF.SN.Y.0002.000000T0000Z-060302T1200Z/ /O.EXA.KFGF.HS.W.0003.000000T0000Z-060302T1200Z/ LAKE OF THE WOODS- INCLUDING THE CITY OF...BAUDETTE 601 PM CST WED MAR 1 2006 ...HEAVY SNOW WARNING IN EFFECT UNTIL 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. A BAND OF HEAVY SNOW WILL MOVE THROUGH LAKE OF THE WOODS COUNTY TONIGHT. FOUR TO EIGHT INCHES OF NEW SNOW WILL ACCUMULATE...WITH THE HEAVIEST AMOUNTS IN THE SOUTHERN PORTION OF THE COUNTY. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NDZ014-015-024-021200- /O.UPG.KFGF.WW.Y.0010.000000T0000Z-060302T0600Z/ /O.EXA.KFGF.HS.W.0003.000000T0000Z-060302T1200Z/ BENSON-RAMSEY-EDDY- INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE... NEW ROCKFORD 601 PM CST WED MAR 1 2006 ...HEAVY SNOW WARNING IN EFFECT UNTIL 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW...HEAVY AT TIMES...WILL CONTINUE TO FALL IN THE DEVILS LAKE BASIN THROUGH THE EVENING BEFORE GRADUALLY TAPERING OFF BY EARLY THURSDAY MORNING. AN ADDITIONAL 2 TO 4 INCHES OF SNOW WILL FALL...BRINGING STORM TOTAL ACCUMULATIONS TO 5 TO 10 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ004-007-NDZ006>008-016-054-021200- /O.EXT.KFGF.HS.W.0003.000000T0000Z-060302T1200Z/ KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA- EASTERN WALSH COUNTY-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...WARREN...CANDO...LANGDON... CAVALIER...GRAFTON...ADAMS 601 PM CST WED MAR 1 2006 ...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 6 AM CST THURSDAY... THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE TO FALL TONIGHT WITH AN ADDITIONAL 3 TO 5 INCHES OF ACCUMULATION POSSIBLE. STORM TOTAL ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED BY THURSDAY MORNING. SNOW WILL BE HEAVIEST ALONG THE CANADIAN BORDER...WHERE LOCALIZED AREAS MAY SEE TOTAL SNOW AMOUNTS CLOSE TO ONE FOOT. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ005-008-009-013-016-017-021200- /O.CON.KFGF.HS.W.0003.000000T0000Z-060302T1200Z/ ROSEAU-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-NORTH CLEARWATER- SOUTH BELTRAMI- INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...BAGLEY...BEMIDJI 601 PM CST WED MAR 1 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW WILL DEVELOP AND BECOME HEAVY AT TIMES BY MID EVENING. THE SNOW WILL CONTINUE THROUGH EARLY THURSDAY MORNING...WITH STORM TOTAL ACCUMULATIONS OF 5 TO 9 INCHES POSSIBLE. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ001-NDZ026>030-038-021200- /O.EXT.KFGF.WW.Y.0010.000000T0000Z-060302T1200Z/ WEST POLK-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY 601 PM CST WED MAR 1 2006 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST THURSDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW...POSSIBLY BEGINNING AS A BRIEF PERIOD OF SLEET...WILL SPREAD INTO THE REMAINDER OF THE RED RIVER VALLEY THIS EVENING. THE SNOW MAY BE HEAVY AT TIMES WITH TOTAL ACCUMULATIONS FROM 2 TO 5 INCHES POSSIBLE BY THURSDAY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ002-014-015-022>024-021200- /O.CON.KFGF.WW.Y.0010.000000T0000Z-060302T1200Z/ NORMAN-RED LAKE-EAST POLK-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- INCLUDING THE CITIES OF...HALSTAD...RED LAKE FALLS...FOSSTON... MAHNOMEN...LAKE ITASCA...PARK RAPIDS 601 PM CST WED MAR 1 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW...POSSIBLY BEGINNING AS A BRIEF PERIOD OF SLEET...WILL DEVELOP DURING THE EVENING. THE SNOW WILL CONTINUE THROUGH EARLY THURSDAY MORNING WITH TOTAL ACCUMULATIONS OF 2 TO 5 INCHES EXPECTED. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CJS/DK
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this snow advisory went out at Mar 1, 10:40 AM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Mar 1, 10:40 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1040 AM CST WED MAR 1 2006
.UPDATE...
MADE SOME SIGNIFICANT CHANGES TO THE HEADLINES AND
GRIDDS....MAINLY TO PUSH BACK PCPN TIMING OF EVENT TO MAINLY LATE
AFTN AND TONIGHT. KEPT HEAVY SNOW WARNING/WINTER WX ADVISORY TIL
06Z FOR NE ND AND THE NRN VALLEY BUT EXPANDED HEAVY SNOW
WARNING/ADVSIORY FOR NW MN TIL 12Z THURSDAY.
12Z GFS COMING IN LOOKING GOOD AND VERY GOOD CONTINUITY WITH PREV
THINKING. 12Z NGM AND NAM CAME IN A BIT FARTHER SOUTH WITH QPF
THAN BEFORE WHILE GFS HAS MAINTAINED MAIN QPF ALONG A BRANDON-
PEMBINA-RED LAKE LINE WITH A MAX OF 5-8 INCHES IN THIS BAND.
MODELS CORRECTLY INITIALIZE MAIN 500/700 MB CIRCULATION OVER CNTRL
SASK GIVING AREAS OF MODERATE TO HEAVY SNOW THERE AND TRACK THIS
FEATURE INTO NORTH CENTRAL MN BY 06Z WITH HEAVY SNOW DEF ZONE
ALONG AND NORTH OF 700 MB LOW TRACK WHICH RUNS NR A DVL-GFK-PKD
LINE. THUS HAVE MAINTAINED SHARP CUTOFF TO SNOW AMOUNTS ALONG THIS
LINE AS BEFORE.
COLUMN COOLS TODAY....BUT BAND OF MIXED PCPN IN CNTRL ND WILL
SLOWLY MOVE EAST INTO DVL REGION BY EARLY AFTN AND INTO PARTS OF
THE VALLEY MID TO LATE AFTN WITH -SN AND PSBL SLEET...FREEZING
RAIN POTENTIAL SEEMS LIMITED AFTER 21Z PER SOUNDING REVIEW. ALSO
MAINTAINED MIXED PCPN IN THE HALLOCK AREA WITH NEARLY STATIONARY
BAND. GETTING REPORTS OF MIXED SN/IP WITH THIS AS WELL.
OTHERWISE....CUT BACK ON PCPN MENTION SE ND INTO WCNTRL MN TIL
AFTER 00Z.
&&
.PREV DISCUSSION... (ISSUED 407 AM CST WED MAR 1 2006)
SHORT TERM...MAIN CHALLENGE WILL REVOLVE AROUND APPROACHING
SYSTEM. HEADLINES ISSUED JUST BEFORE 06Z STILL LOOK APPROPRIATE.
WILL NEED TO DELAY START TIME UNTIL 18Z FOR LOCATIONS EAST OF
VALLEY AS MODELS INDICATING SATURATION WILL BE DELAYED A BIT. GFS
925MB-700MB RH AGREES WELL WITH CURRENT OBSERVATIONS OF PRECIP AND
SATURATES AFTER 18Z EAST OF VALLEY. 00Z GFS/NAM IN GENERAL
AGREEMENT. NAM IS SLIGHTLY NORTH OF GFS WITH TRACK OF 700MB
LOW...BUT ALL IN ALL DIFFERENCES MINIMAL.
TEMPERATURES ACROSS THE MAJORITY OF FA HAVE LEVELED OFF IN THE
UPPER 20F RANGE. SFC-925MB TROUGH REMAINS W OF FA THROUGH 00Z AND
WITH EXPECTED CLOUD COVER EXPECT TEMPS TO REMAIN RELATIVELY STEADY
TODAY. TEMPS MAY RISE ABOVE FREEZING ACROSS FAR S FA. MODELS
SLOWLY SATURATE COLUMN FROM W-E THROUGH THE DAY. ISENTROPIC LIFT
(300K SURFACE) SPREADS ACROSS FA THROUGH THE DAY. UPSTREAM
OBSERVATIONS INDICATING A PERIOD OF FZRA AND SLEET BEFORE CHANGING
OVER TO SNOW. FOLLOWING GFS 850MB TEMPS...NORTHERN HALF OF FA SHOULD
BE ALL SNOW AFT 18Z. MODELS CONTINUE TO SHOW STRONG UPPER
DIVERGENCE AND LOW LEVEL CIRCULATION ACROSS FAR N FA. 700MB LOW TO
TRACK THROUGH CENTRAL FA...WHICH WOULD BE IDEAL TRACK FOR STRONG
DEFORMATION ACROSS N FA. WITH PRECIPITABLE WATER VALUES NEAR 0.5
INCHES AGREE WITH QPF VALUES 0.5-0.75 INCHES. SNOW RATIOS 10:1 TO
14:1 GIVE 5-10 INCHES SNOW. SOUTH OF THIS STRONGEST FORCING DO
EXPECT LESSER QPF...BUT STILL ENOUGH TO PROVIDE 2-5 INCHES SNOW.
THIS MAKES CURRENT HEADLINES APPROPRIATE. HEAVY SNOW WARNING AREA
SHOULD SEE MAINLY ALL SNOW. ADVISORY AREA HAS A BETTER CHANCE FOR
FREEZING PRECIP FOLLOWING GFS 850MB TEMPS. WILL NEED TO MONITOR
AREA SOUTH OF ADVISORY FOR POSSIBLE HEADLINES DUE TO FZ
PRECIP...BUT AT THIS TIME WEAK LIFT DOES NOT LOOK TO BE ENOUGH.
BETTER LIFT COMES AFTER COLUMN FALLS BELOW FREEZING. WIND BEHIND
SYSTEM MAY BLOW SOME SNOW AROUND TONIGHT...WITH 6MB/6HR PRESSURE
RISE MAXIMUM AND 25-30KT 925MB WINDS...ALTHOUGH THIS SHOULD NOT BE
TOO BAD BEING A NIGHTTIME WIND EVENT.
UPPER RIDGE BUILDS IN BY FRIDAY. SFC HIGH OVER AREA FRIDAY MORNING
TO PROVIDE IDEAL RADIATIONAL COOLING CONDITIONS. LOWERED TEMPS A
BIT. OTHERWISE NO ADDITIONAL CHANGES NEEDED. PATTERN REMAINS
ACTIVE AS NEXT SYSTEM APPROACHES FRIDAY NIGHT.
LONG TERM...NO SIGNIFICANT CHANGES NEEDED. SYSTEM FOR SAT-SUN
LOOKS DELAYED A BIT AND MADE APPROPRIATE CHANGES.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT CST
TONIGHT FOR NDZ027-NDZ029-NDZ030.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR NDZ014-
NDZ015-NDZ024-NDZ026-NDZ028.
HEAVY SNOW WARNING UNTIL MIDNIGHT CST TONIGHT FOR NDZ006-NDZ007-
NDZ008-NDZ016-NDZ054.
MN...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
THURSDAY FOR MNZ002-MNZ013-MNZ014-MNZ015-MNZ016-MNZ017-
MNZ022-MNZ023-MNZ024.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT CST
TONIGHT FOR MNZ001.
HEAVY SNOW WARNING UNTIL MIDNIGHT CST TONIGHT FOR MNZ004-MNZ007.
HEAVY SNOW WARNING UNTIL 6 AM CST THURSDAY FOR MNZ005-MNZ006-
MNZ008-MNZ009.
&&
RIDDLEHazardous weather outlook, Mar 1, 6:29 AM CST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 629 AM CST WED MAR 1 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-021230- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 629 AM CST WED MAR 1 2006 ...HEAVY SNOW WARNING IN EFFECT UNTIL MIDNIGHT TONIGHT FROM NEAR LANGDON EAST TO BAUDETTE... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT TONIGHT FROM DEVILS LAKE TO GRAND FORKS TO PARK RAPIDS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT TOTAL SNOWFALL ACCUMULATIONS OF 5 TO 10 INCHES ARE POSSIBLE FROM NEAR LANGDON EAST TO BAUDETTE. SNOW ACCUMULATIONS FROM DEVILS LAKE TO GRAND FORKS TO PARK RAPIDS WILL BE IN THE 2 TO 5 INCH RANGE. THIS SNOW MAY BE PRECEDED BY SOME FREEZING RAIN AND SLEET...AND ICE ACCUMULATIONS ARE POSSIBLE. THE SNOW WILL BEGIN DURING THE MORNING HOURS ACROSS NORTHEAST NORTH DAKOTA AND TRANSITION INTO NORTHWEST MINNESOTA DURING THE AFTERNOON. THE SNOW WILL END FROM WEST TO EAST OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NEXT CHANCE FOR SIGNIFICANT SNOWFALL WILL BE SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR SNOWFALL REPORTS. TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:44 PM CST | Heavy Snow Warning | FGF | Beltrami, Clearwater, Kittson, Lake of the Woods, Marshall, Pennington and 1 more | 30 hr |
| Feb 28, 11:44 PM CST | Winter Weather Advisory | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 8 more | 30 hr |
Nearby
Snow Advisories in Minnesota, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.